Alert archive / Georgia / River Flood Warnings in 2017
River Flood Warning 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jun 8, 2017, 4:08 AM EDT for Lee County, Georgia. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2017, 4:08 AM EDT (08:08 UTC)
- Expired
- Jun 9, 2017, 1:08 AM EDT
- In force
- 21 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lee County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muckalee Creek near Leesburg (SR 195) (MCKG1).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02351890, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
311 WGUS42 KTAE 080808 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 408 AM EDT Thu Jun 8 2017 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Muckalee Creek near Leesburg (SR 195) affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-090508- /O.NEW.KTAE.FL.W.0028.170608T0808Z-170609T0508Z/ /MCKG1.1.ER.170608T0730Z.170608T1200Z.170608T1708Z.NO/ 408 AM EDT Thu Jun 8 2017 The National Weather Service in Tallahassee has issued a * Flood Warning for the Muckalee Creek near Leesburg (SR 195). * Until the warning is cancelled. * At 3:45 AM Thursday the stage was 13.1 feet. * Minor flooding is occurring and is forecast to continue. * Flood stage is 13.0 feet. * Impact: At 13.0 feet: Substantial lowland flooding will occur along the creek. Water will flood one residence on North Hampton Road. && LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415 3180 8419 3191 8427 $$
2 follow-up statements
708 WGUS82 KTAE 081402 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1002 AM EDT Thu Jun 8 2017 ...The Flood Warning continues for the following rivers in Georgia... Muckalee Creek near Leesburg (SR 195) affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-090600- /O.EXT.KTAE.FL.W.0028.000000T0000Z-170609T0600Z/ /MCKG1.1.ER.170608T0730Z.170608T1015Z.170608T1800Z.NO/ 1002 AM EDT Thu Jun 8 2017 ...Flood Warning extended until this afternoon...The Flood Warning continues for the Muckalee Creek near Leesburg (SR 195). * Until late tonight. * At 9:45 AM Thursday the stage was 13.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue to fall to below flood stage by this afternoon. * Impact: At 13.0 feet: Substantial lowland flooding will occur along the creek. Water will flood one residence on North Hampton Road. && LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415 3180 8419 3191 8427 $$
173 WGUS82 KTAE 090038 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 838 PM EDT Thu Jun 8 2017 ...The Flood Warning is cancelled for the following rivers in Georgia... Muckalee Creek near Leesburg (SR 195) affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-090108- /O.CAN.KTAE.FL.W.0028.000000T0000Z-170609T0600Z/ /MCKG1.1.ER.170608T0730Z.170608T1015Z.170608T1352Z.NO/ 838 PM EDT Thu Jun 8 2017 The Flood Warning is cancelled for the Muckalee Creek near Leesburg (SR 195). * At 7:45 PM Thursday the stage was 12.2 feet. * Fell below flood stage at 9:52 AM Thursday. * Flood stage is 13.0 feet. * Forecast: The river will continue to fall to 10.3 feet by Saturday morning. * Impact: At 13.0 feet: Substantial lowland flooding will occur along the creek. Water will flood one residence on North Hampton Road. && LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415 3180 8419 3191 8427 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jun 8, 3:23 AM EDT, 45 minutes earlier.
Area forecast discussion, Jun 8, 3:23 AM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 323 AM EDT Thu Jun 8 2017 .NEAR TERM [Through Today]... A shortwave entering the Tennessee Valley this morning will move through the Southeast and Mid-Atlantic today. This will force a weak wedge that has developed under easterly low-layer flow through the region by early to mid afternoon, and push even further south the cold front currently draped across north-central Florida. Until the wedge is completely through the region expect low clouds, some light rain, and possibly some drizzle to be possible. The best chance for these conditions will be along and southeast of a line from Albany through Apalachicola, moving southeast through the morning. The precip threat will decrease as the surface low in the western Atlantic moves northeast and flow along isentropic surfaces becomes more parallel, or even downslope. While high temperatures are forecast to climb into the lower 80s in most locations, the wedge will keep highs in the upper 70s through the Suwannee Basin and south-central Georgia. .SHORT TERM [Tonight Through Saturday]... The upper level disturbance and surface low that brought all the rain the past few days will lift well to our northeast. However, weak upper troughing will continue over our region through Friday. Meanwhile, surface high pressure will build down from the north sending the cold front down to south Florida where it will eventually stall on Friday. Friday night into Saturday, upper ridging will develop with the surface front lifting north as a warm front. Dry conditions are expected through Friday with only a slight chance of rain Saturday as low level moisture begins to increase. Highs will be in the upper 80s to lower 90s, Lows will be in the lower to mid 60s tonight and the mid to upper 60s Friday night. .LONG TERM [Saturday Night Through Thursday]... In the upper levels a ridge will build an remain over the region at least through Wednesday before beginning to break down on Thursday. At the surface, high pressure centered near Bermuda will bring a moist southerly flow along decent chances for diurnal convection to the area. Highs will be in the upper 80s. Lows will be in the lower 70s. && .AVIATION [Through 06Z Friday]... MVFR/IFR ceilings are impacting VLD, TLH, and ABY this morning, with VFR at DHN, and ECP. Expect VLD, TLH, and ABY to remain under restrictions through mid-morning to early afternoon, with light rain or drizzle possible. Guidance is starting to trend in the direction of VFR at these terminals earlier than the current TAF, but will wait for a more steady trend to develop before altering the forecast. At least by early afternoon tomorrow, all sites should be VFR. && .MARINE... Moderate winds and seas today will subside tonight and remain low at least through the upcoming weekend. && .FIRE WEATHER... Although a drying trend will begin today, hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Local rivers are steady or slowly rising with the recent heavy rains. Some minor flooding is occuring along the St. Marks River near Newport. Also, Muckalee Creek near Leesburg Georgia will be near flood stage this morning and then slowly fall through the day. No other rivers are expected to reach flood stage at this time. Rain chances return this weekend and continue at least into the middle of next week. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 83 63 92 67 89 / 20 0 0 10 20 Panama City 82 68 87 71 85 / 0 0 0 0 10 Dothan 84 63 89 66 88 / 0 0 0 0 10 Albany 83 62 89 67 89 / 10 0 0 0 10 Valdosta 78 62 91 67 89 / 20 0 10 10 20 Cross City 81 65 89 68 88 / 20 10 20 10 20 Apalachicola 84 68 87 71 85 / 10 10 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Barry LONG TERM...Barry AVIATION...Harrigan MARINE...Barry FIRE WEATHER...Harrigan HYDROLOGY...Barry
Nearby
River Flood Warnings in Georgia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.